Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 182, NWS Baltimore/Washington

July 18, 20167 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 18, 2016, 2:31 PM EDT for 7 counties in Virginia. It was in force for 44 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2016, 2:31 PM EDT (18:31 UTC)
Expired
Jul 18, 2016, 3:15 PM EDT
In force
44 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fauquier County, VA, Madison County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA

The radar

The Sterling radar (KLWX), 87 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 2:32 PM EDTTSTM WND DMGEdinburg, VA2 TREES DOWN. POWER POLE DOWN.
Jul 18, 2:47 PM EDTTSTM WND DMGN Front Royal, VATREES DOWN ON ROADWAY IN 2900 BLK BENTONVILLE RD
Jul 18, 2:48 PM EDTTSTM WND DMGN Front Royal, VATREES DOWN ON POWERLINES 300 BLK S ROCKY LN
Jul 18, 2:48 PM EDTTSTM WND DMGN Front Royal, VATREES DOWN POCA BELLA DR AND ROSA CT
Jul 18, 2:50 PM EDTTSTM WND DMGN Front Royal, VATREES DOWN ON US RT 340 BETWEEN SKYLINE VISTA AND SNAKE DR
Jul 18, 2:51 PM EDTTSTM WND DMGRiverside, VATREE DOWN ON POWERLINES 7100 BLOCK BROWNTOWN RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:42 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

140 
WUUS51 KLWX 181831
SVRLWX
VAC061-113-139-157-165-171-187-181915-
/O.NEW.KLWX.SV.W.0182.160718T1831Z-160718T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
231 PM EDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PAGE COUNTY IN NORTHWESTERN VIRGINIA...
  NORTHWESTERN RAPPAHANNOCK COUNTY IN NORTHWESTERN VIRGINIA...
  CENTRAL ROCKINGHAM COUNTY IN WESTERN VIRGINIA...
  NORTHWESTERN MADISON COUNTY IN NORTHWESTERN VIRGINIA...
  WARREN COUNTY IN NORTHWESTERN VIRGINIA...
  NORTHWESTERN FAUQUIER COUNTY IN NORTHERN VIRGINIA...
  SHENANDOAH COUNTY IN NORTHWESTERN VIRGINIA...

* UNTIL 315 PM EDT

* AT 231 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR STRASBURG TO 7 MILES SOUTHWEST OF BROADWAY...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGING WINDS WILL CAUSE SOME TREES AND LARGE BRANCHES 
           TO FALL. THIS COULD INJURE THOSE OUTDOORS...AS WELL AS 
           DAMAGE HOMES AND VEHICLES. ROADWAYS MAY BECOME BLOCKED BY 
           DOWNED TREES. LOCALIZED POWER OUTAGES ARE POSSIBLE. 
           UNSECURED LIGHT OBJECTS MAY BECOME PROJECTILES. 

* LOCATIONS IMPACTED INCLUDE...
  FRONT ROYAL...STRASBURG...LURAY...BROADWAY...TIMBERVILLE...
  SHENANDOAH...MASSANUTTEN...MOUNT JACKSON...STANLEY...SPERRYVILLE...
  HUME...BIG MEADOWS...DELAPLANE...LINDEN...WOODSTOCK...NEW MARKET...
  EDINBURG...CHESTER GAP...MAURERTOWN AND TOMS BROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS TO PROTECT YOURSELF FROM WIND AND LIGHTNING. TREES AROUND
YOU MAY BE DOWNED FROM DAMAGING WINDS...SO IF YOU ARE NEAR LARGE
TREES...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. DON'T DRIVE
UNDERNEATH TREES OR IN WOODED AREAS UNTIL THE THREAT HAS PASSED.

&&

LAT...LON 3903 7843 3892 7788 3841 7854 3853 7904
TIME...MOT...LOC 1831Z 288DEG 26KT 3901 7841 3857 7892 

HAIL...<.75IN
WIND...60MPH
 
$$

BAJ
2 follow-up statements
725 
WWUS51 KLWX 181856
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
256 PM EDT MON JUL 18 2016

VAC171-181905-
/O.CAN.KLWX.SV.W.0182.000000T0000Z-160718T1915Z/
SHENANDOAH VA-
256 PM EDT MON JUL 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SHENANDOAH COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WESTERN...NORTHERN AND NORTHWESTERN VIRGINIA.

LAT...LON 3862 7866 3861 7864 3865 7861 3874 7844
      3899 7825 3892 7788 3841 7854 3843 7864
      3854 7881
TIME...MOT...LOC 1855Z 289DEG 29KT 3896 7820 3873 7833 3852 7871 

$$

VAC061-113-139-157-165-187-181915-
/O.CON.KLWX.SV.W.0182.000000T0000Z-160718T1915Z/
PAGE VA-RAPPAHANNOCK VA-ROCKINGHAM VA-MADISON VA-WARREN VA-
FAUQUIER VA-
256 PM EDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR PAGE...NORTHWESTERN RAPPAHANNOCK...EAST CENTRAL ROCKINGHAM...
NORTHWESTERN MADISON...WARREN AND NORTHWESTERN FAUQUIER COUNTIES...

AT 255 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FRONT ROYAL TO 7 MILES NORTHWEST OF SPERRYVILLE
TO NEAR SHENANDOAH...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...DAMAGING WINDS WILL CAUSE SOME TREES AND LARGE BRANCHES TO 
         FALL. THIS COULD INJURE THOSE OUTDOORS...AS WELL AS DAMAGE 
         HOMES AND VEHICLES. ROADWAYS MAY BECOME BLOCKED BY DOWNED 
         TREES. LOCALIZED POWER OUTAGES ARE POSSIBLE. UNSECURED 
         LIGHT OBJECTS MAY BECOME PROJECTILES. 

LOCATIONS IMPACTED INCLUDE...
FRONT ROYAL...LURAY...SHENANDOAH...STANLEY...SPERRYVILLE...HUME...BIG
MEADOWS...DELAPLANE...LINDEN...ELKTON...CHESTER GAP...FLINT HILL...
WASHINGTON...KIMBALL...BROWNTOWN...JOLLETT...MARKHAM...IDA...GLEN
ECHO AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS TO PROTECT YOURSELF FROM WIND AND LIGHTNING. TREES AROUND
YOU MAY BE DOWNED FROM DAMAGING WINDS...SO IF YOU ARE NEAR LARGE
TREES...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. DON'T DRIVE
UNDERNEATH TREES OR IN WOODED AREAS UNTIL THE THREAT HAS PASSED.

&&

LAT...LON 3862 7866 3861 7864 3865 7861 3874 7844
      3899 7825 3892 7788 3841 7854 3843 7864
      3854 7881
TIME...MOT...LOC 1855Z 289DEG 29KT 3896 7820 3873 7833 3852 7871 

HAIL...<.75IN
WIND...60MPH
 
$$

BAJ
439 
WWUS51 KLWX 181915
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT MON JUL 18 2016

VAC061-113-139-157-165-187-181925-
/O.EXP.KLWX.SV.W.0182.000000T0000Z-160718T1915Z/
PAGE VA-RAPPAHANNOCK VA-ROCKINGHAM VA-MADISON VA-WARREN VA-
FAUQUIER VA-
315 PM EDT MON JUL 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR PAGE...NORTHWESTERN
RAPPAHANNOCK...EAST CENTRAL ROCKINGHAM...NORTHWESTERN MADISON...
WARREN AND NORTHWESTERN FAUQUIER COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WESTERN...NORTHERN AND NORTHWESTERN VIRGINIA.

LAT...LON 3862 7866 3861 7864 3865 7861 3874 7844
      3899 7825 3892 7788 3841 7854 3843 7864
      3854 7881
TIME...MOT...LOC 1915Z 288DEG 26KT 3892 7804 3869 7817 3848 7855 

$$

BAJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:05 AM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jul 18, 10:05 AM EDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1005 AM EDT Mon Jul 18 2016

.SYNOPSIS...
A surface trough will remain over the region today and a cold
front will approach from the north tonight. The cold front will
slowly pass through the area Tuesday through Tuesday night. High
pressure will build overhead for Wednesday and Thursday. High
pressure over the Atlantic will control the weather pattern for
late in the week before a cold front approaches the area early
next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A line of showers and thunderstorms extends from Central NY
southwestward to the Ohio River Valley this morning. There has
been redevelopment along the front edge of this line as it moves
eastward. Across the Mid-Atlantic region...temps are climbing into
the 80s with dewpts in the low 70s leading to a muggy/humid
morning.

The line of showers and thunderstorms will continue to move
eastward this morning and move over the mountains around noon.
Marginal instability exists right downwind of the convection with
a lull across most of the Mid-Atlantic region this morning.
Thunderstorms are possible across the Potomac Highlands early this
afternoon. Uncertainity increases further east as dewpts are in
question. Model guidance has a large spread with dewpts ranging
from the 50s to the upper 60s. Most guidance has activity
diminishing as it moves into the Blue Ridge region and Northern VA
with scattered showers and embedded thunderstorms. However if
dewpts stay elevated thunderstorm coverage should be greater.
Behind intial line of showers and thunderstorms... redevelopment
is possible across WV and may move into the region late this
afternoon and into the evening. Best chance will be across the
SW...VA Highlands...Shenandoah Valley and central foothills.

Prev discussion...
Subtropical ridge will remain to our south today while low
pressure in the subtropical jet tracks through eastern Canada. The
cold front associated with the low will track through the Great
Lakes into Pennsylvania today. A southwest flow ahead of the cold
front will allow for hot and humid conditions. Max temps will top
off in the lower to middle 90s across most locations. Some areas
may even reach the upper 90s if convection holds off this
afternoon. Dewpoints across most areas should be in the mid to
upper 60s...which will cause heat indices to reach the upper 90s
to around 100...especially across central Virginia into the
Washington and Baltimore metropolitan areas.

A few showers and thunderstorms are possible...mainly this
afternoon and evening. Guidance diverges a bit on the exact
details...but an MCS over the Great Lakes and Ohio Valley early
this morning should dissipate as it moves toward our area since it
will be running in to more stable air.

However...a few showers and thunderstorms are likely to develop on
the outlow of this activity this afternoon before building to the
south and east into this evening. A surface trough may also
enhance convection a bit near the Washington and Baltimore
Metropolitan areas into central Virginia. Most guidance has MLCAPE
values around 1000 to 1500 J/KG with the higher amounts near and
east of the surface trough across the Washington and Baltimore
Metropolitan areas into southern Maryland and central Virginia.
However...shear profiles remain marginal at best and the stronger
shear profiles will be across northern Maryland and eastern West
Virginia. There is a threat for isolated severe thunderstorms
with locally damaging wind gusts being the primary threat...but
as of now the threat of widespread severe is low since the shear
and instability will be displaced. Will have to pay attention to
latest forecast because confidence is low. Timing issues of when
convection would develop on the outflow of the MCS will impact the
coverage of showers and thunderstorms this afternoon and evening.

The cold front will drop south approaching the Mason-Dixon Line by
early Tuesday morning. A few more showers and thunderstorms are
possible ahead of the boundary tonight...but coverage should
remain isolated to widely scattered due to the loss of daytime
heating. Shear profiles will strengthen overnight...and if
convection over Pennsylvania becomes organized there may be an
isolated threat for severe thunderstorms across northern Maryland
this evening. However...confidence is very low. Warm and quite humid
conditions will persist ahead of the front tonight. Min temps will
60s in the mountains to the middle 70s in Washington and
Baltimore.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The cold front will slowly drop through the area Tuesday. In
fact...it may stall out over central Virginia and southern
Maryland for much of the afternoon. Tuesday will turn out to be
not as hot with temps closer to climo...maxing out in the upper
80s to around 90 for most locations. A few showers and
thunderstorms are possible into the evening hours...especially
across central Virginia into southern Maryland where dewpoints
will be higher closer to or just ahead of the cold front.

The cold front will continue to pass through Tuesday night. A
northerly flow behind the front will make Tuesday night quite
comfortable with dewpoints dropping into the 50s and lower 60s.
High pressure will build overhead for Wednesday through Wednesday
night...bringing dry and seasonably warm conditions along with
lower humidity.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The return and amplification of heat and humidity will be the main
story for the end of the week and into the weekend.

Thursday will be the "coolest" and least humid of the period with
high pressure directly overhead and mostly sunny skies. Looking at
highs generally in the 80s to around 90F.

Temperatures will ramp up further Friday and Saturday under strong
upper ridge extending from the Central US. Could be a few isolated
showers or thunderstorms both Friday and Saturday that pop up in any
instability or any MCS's moving along the periphery of the ridge.
Likely looking at widespread 90s to locally near 100F possible. When
coupled with increasing humidity, heat headlines may be necessary.

Frontal system approaches from the northwest on Sunday, and this
will increase chances for some scattered showers/storms. However,
heat and humidity continue with widespread 90s for highs.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
VFR conditions are expected most of the time through through this
evening. A few showers and thunderstorms are possible this
afternoon and evening...especially between 18 and 22z. Locally
gusty winds are possible along with brief subvfr conditions.

Patchy fog is possible overnight into early Tuesday. An isolated
shower or thunderstorm cannot be ruled out ahead of the cold front
but most places will be dry. The cold front will pass through
Tuesday into Tuesday night and winds will shift to the north
behind the boundary. A few showers and thunderstorms are possible
near KCHO and perhaps toward KIAD and KDCA Tuesday into Tuesday
evening. High pressure will bring VFR conditions overnight Tuesday
through Wednesday night.

Generally VFR expected from Thursday and through the weekend. A few
isolated showers/thunderstorms are possible which may bring a brief
period of sub-IFR conditions. Patchy fog also possible during
overnights, but coverage not likely to be widespread.

&&

.MARINE...
A surface trough will remain near the waters through tonight. A
south to southwest flow is expected during this time. A small
craft advisory is in effect for this afternoon and evening and it
will be marginal. Left the SCA in effect due to a deep mixing
layer expected. A few showers and thunderstorms are possible this
afternoon and evening. Locally gusty winds are possible in any
thunderstorms that develop.

A cold front will pass through the waters Tuesday into Tuesday
night. A few showers and thunderstorms are possible ahead of the
boundary...especially across the middle portion of the Bay into
the Potomac River. Locally gusty winds are possible in any
thunderstorms that do develop. High pressure will build overhead
Wednesday into Wednesday night. A pressure surge behind the cold
front may cause winds to gust near SCA criteria overnight Tuesday
into Wednesday morning.

Mostly sub-SCA conditions expected for the end of the week and
weekend, however brief intervals of gusts up to around 20 knots
possible each night.

&&

.TIDES/COASTAL FLOODING...
Tidal anomalies are near normal early this morning. A southerly
flow will cause anomalies to increase a bit today...but the flow
should be just west of south. Therefore...minor flooding is not
anticipated at this time.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 9 PM EDT this evening for
     ANZ530>543.

&&

SYNOPSIS...BJL
NEAR TERM...BJL/HAS
SHORT TERM...BJL
LONG TERM...MM
AVIATION...BJL/MM/HAS
MARINE...BJL/MM/HAS
TIDES/COASTAL FLOODING...LWX
Hazardous weather outlook, Jul 18, 1:50 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
150 PM EDT MON JUL 18 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-191000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
150 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM. ISOLATED THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDICES UP TO 105 DEGREES ARE POSSIBLE DURING THE AFTERNOON
AND EARLY EVENING HOURS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-191000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
150 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE
EASTERN PANHANDLE OF WEST VIRGINIA...NORTHERN VIRGINIA AND PORTIONS
OF THE POTOMAC HIGHLANDS... CENTRAL FOOTHILLS AND SHENANDOAH
VALLEY. ISOLATED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDICES UP TO 105 DEGREES ARE POSSIBLE DURING THE AFTERNOON
AND EARLY EVENING HOURS FRIDAY THROUGH SUNDAY...ESPECIALLY EAST OF
THE BLUE RIDGE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:24 PM EDTSevere Thunderstorm WarningLWXFrederick36 min
Jul 18, 1:53 PM EDTSevere Thunderstorm WarningLWXFrederick37 min
Jul 18, 2:23 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Loudoun, Shenandoah, Warren, City of Winchester52 min
Jul 18, 3:01 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Loudoun, Prince William, Warren27 min
Jul 18, 3:07 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Madison, Rappahannock38 min
Jul 18, 3:27 PM EDTSevere Thunderstorm WarningLWXLoudoun18 min
Jul 18, 3:30 PM EDTSpecial Marine WarningLWX90 min
Jul 18, 3:30 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford45 min
Jul 18, 3:41 PM EDTSpecial Marine WarningLWX94 min
Jul 18, 3:45 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, Fauquier, Loudoun, Prince William, City of Fairfax and 3 more45 min
Jul 18, 4:05 PM EDTSevere Thunderstorm WarningLWXFairfax, King George, Prince William, Stafford40 min
Jul 18, 4:08 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Falls Church82 min
Jul 18, 4:10 PM EDTSpecial Marine WarningLWX2 hr
Jul 18, 4:30 PM EDTSevere Thunderstorm WarningLWXCulpeper, Greene, Madison, Orange45 min
Jul 18, 4:46 PM EDTSpecial Marine WarningLWX89 min
Jul 18, 4:56 PM EDTSpecial Marine WarningLWX2 hr
Jul 18, 5:09 PM EDTSpecial Marine WarningLWX36 min
Jul 18, 5:28 PM EDTSevere Thunderstorm WarningLWXOrange, Spotsylvania47 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.